Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 45, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 12, 2022, 7:44 PM CDT for Marathon County, Wisconsin. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2022, 7:44 PM CDT (00:44 UTC)
- Expired
- Jul 12, 2022, 8:11 PM CDT
- In force
- 27 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Marathon County, WI
The radar
The La Crosse radar (KARX), 158 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
994
WUUS53 KGRB 130044
SVRGRB
WIC073-130130-
/O.NEW.KGRB.SV.W.0045.220713T0044Z-220713T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
744 PM CDT Tue Jul 12 2022
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Northwestern Marathon County in central Wisconsin...
* Until 830 PM CDT.
* At 743 PM CDT, a severe thunderstorm was located 10 miles northeast
of Dorchester, or 10 miles east of Medford, moving southeast at 25
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northwestern Marathon County, including the following locations...
Edgar, Milan, Little Chicago, Marathon City, Hamburg, Poniatowski,
Athens and Rib Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4503 9031 4504 9020 4512 9020 4512 8971
4482 8988 4502 9032
TIME...MOT...LOC 0043Z 298DEG 23KT 4508 9014
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Eckberg2 follow-up statements
431
WWUS53 KGRB 130058
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
758 PM CDT Tue Jul 12 2022
WIC073-130130-
/O.CON.KGRB.SV.W.0045.000000T0000Z-220713T0130Z/
Marathon WI-
758 PM CDT Tue Jul 12 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHWESTERN MARATHON COUNTY...
At 758 PM CDT, a severe thunderstorm was located 14 miles east of
Abbotsford, or 18 miles southeast of Medford, moving southeast at 30
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northwestern Marathon County, including the following locations...
Edgar, Milan, Little Chicago, Marathon City, Hamburg, Poniatowski,
Athens and Rib Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4503 9019 4509 9006 4510 8972 4482 8988
4499 9025
TIME...MOT...LOC 0058Z 296DEG 28KT 4500 9003
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Eckberg901
WWUS53 KGRB 130111
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
811 PM CDT Tue Jul 12 2022
WIC073-130120-
/O.CAN.KGRB.SV.W.0045.000000T0000Z-220713T0130Z/
Marathon WI-
811 PM CDT Tue Jul 12 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARATHON COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 4503 9019 4509 9006 4510 8972 4482 8988
4499 9025
TIME...MOT...LOC 0108Z 298DEG 23KT 4496 8993
$$
EckbergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 6:52 PM CDT, 52 minutes earlier.
Area forecast discussion, Jul 12, 6:52 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 652 PM CDT Tue Jul 12 2022 Updated aviation portion for 00Z TAF issuance .SYNOPSIS... Issued at 312 PM CDT Tue Jul 12 2022 Scattered showers and thunderstorms this evening, then a couple days of dry weather with seasonably cool temperatures and pleasant humidity levels. Gradually turning warmer and more humid during the weekend. The dominant large scale feature across North America will be the subtropical ridge stretched out across the southern CONUS, anchored by a large sprawling closed anticyclone over the Four Corners region. The main band of westerlies north of the ridge will complete an amplification phase early in the period, then flatten. They will remain across the forecast area throughout the period. The northwest upper flow in the higher amplitude regime early in the period will bring a cool, dry anticyclone south into the region for the latter part of the work week. Then as the flow flattens, the large dome of hot air building out to the west will move toward the area. But the forecast area will likely remain under the westerlies and within in the transition region between the core of the heat to the south and west and cooler air to the northeast. So after a couple seasonably cool days to start the period, readings will warm to above normal but likely won't get too hot during the 7 day period. More humid/muggy conditions will also return to the area during the upcoming weekend, and then linger into next week. There will be enough opportunities for precipitation to result in amounts at least reasonably close to normal--with the typical spatial variability that results from convective precipitation in the middle of summer. && .SHORT TERM...Tonight and Wednesday Issued at 312 PM CDT Tue Jul 12 2022 The convective temperature has been reached, and with CIN now removed from the area, showers and thunderstorms will increase in coverage during the rest of the afternoon and continue into the evening. The greatest concentration of precipitation will occur as the mid-level disturbance now over north-central MN sweeps toward northern WI during the evening. Temperature profiles favor small hail and gusty winds with the strongest storms, and a very low- end severe threat will exist until about sunset, mainly NW of the Fox Valley. Coverage of the convection will start to decrease with the loss of daytime heating, but the vort won't clear the area until after midnight so at least some showers will linger into the early morning hours over eastern WI. Drier air will push into the area Wednesday on NE winds. A few of the models (including the past few runs of the ECMWF) generated some light QPF back in central Wisconsin, were a dew point discontinuity between today's air mass and the incoming drier air may exist during the afternoon. Model forecast soundings do not look favorable for precipitation, but it's hard to rule out a few showers. Did not see enough support for precip to break up the dry forecast, but went with 14 PoPs in the grids to open the door for the midnight shift to add a slight chance to the area after taking a look at later guidance. .LONG TERM...Wednesday Night Through Tuesday Issued at 312 PM CDT Tue Jul 12 2022 500mb ridge across the southwest United States into the central and southern plains will be the dominate the weather pattern during the forecast period. This will leave Wisconsin in a west/northwest flow pattern with systems moving along the Canadian border from time to time. Temperatures will run a few degrees below normal Thursday, then temperatures should be at or above normal for the rest of the period. High pressure will prevail across the area Wednesday night and Thursday. As the high slides east of the area Thursday night, a complex of storms is expected to develop west of the state. Will continue a slight chance of showers late. The forecast becomes muddled on where the complex of storms will end up during the day Friday. It appears that a southward trend in the precipitation has been noted. The ECMWF would suggest the complex would barely clip our southwest counties. Will continue a small chance of showers and storms across the north just in case the complex should shift northward over the next day. A great deal of uncertainty continues Friday night with respect to the chances of showers and storms depending on the evolution of the convection Friday. For Saturday, the ECMWF is depending some diurnal convection during the afternoon into the evening to warrant the chances of rain. Beyond Saturday night, low confidence in the rain chances on Sunday along with the dry conditions on Monday. Temperatures early next week could flirt with 90 degrees across portions of central into northeast Wisconsin. && .AVIATION...for 00Z TAF Issuance Issued at 652 PM CDT Tue Jul 12 2022 The main concern through the evening is the ongoing scattered thunderstorms. These storms will generally produce wind gusts to around 40 kts but some isolated stronger gusts to around 50 kts will be possible. Small hail and heavy rains are also possible within any storms. Numerous outflow boundaries and lake breezes are making the wind direction forecast quiet challenging. Winds outside of thunderstorms are fairly light, 8 kts or less, so expect variable directions for the next few hours before settling to the north overnight and northeast Wednesday morning. Fog and low clouds are possible after midnight as the storms move away. This will create a mix of MVFR and IFR condition through mid- morning on Wednesday. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......Eckberg AVIATION.......KLJ
Hazardous weather outlook, Jul 12, 2:32 PM CDT, 5 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 232 PM CDT Tue Jul 12 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-131945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 232 PM CDT Tue Jul 12 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are expected through this evening. Some of the storms will produce small hail and gusty winds. A few of the storms could be marginally severe, with hail around 1 inch in diameter and isolated damaging wind gusts. The greatest risk for strong storms will prior to 900 pm, and be located north and west of the Fox Valley. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is a chance of thunderstorms at times Friday through the weekend. It is too early to determine if any of the storms would become severe. .SPOTTER INFORMATION STATEMENT... Formal spotter activation is not expected to be necessary this evening, but spotters are requested to report any hail or wind gusts over 40 mph. LMZ521-522-541>543-131945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 232 PM CDT Tue Jul 12 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Scattered thunderstorms are expected this evening, posing a hazard to boaters on the lake and bay. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Thunderstorms may also pose a hazard to boaters at times Friday through the weekend. Skowronski/Eckberg
In the hours before
Local storm report, Jul 12, 6:19 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
619 PM CDT TUE JUL 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST MERRILL 45.18N 89.68W
07/12/2022 M47.00 MPH LINCOLN WI AWOS
&&
SACSpecial weather statement, Jul 12, 6:25 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Green Bay WI
625 PM CDT Tue Jul 12 2022
WIZ005-010>012-018-019-130030-
Vilas WI-Langlade WI-Florence WI-Oneida WI-Forest WI-Lincoln WI-
625 PM CDT Tue Jul 12 2022
...Strong thunderstorms will impact portions of Lincoln, northwestern
Forest, southeastern Vilas, northwestern Florence, Oneida and
northwestern Langlade Counties through 730 PM CDT...
At 624 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Iron River to near Eagle River
to 8 miles northwest of Tomahawk to 11 miles east of Jump River.
Movement was southeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Eagle River around 630 PM CDT.
Tomahawk around 640 PM CDT.
Other locations in the path of these storms include Gilbert,
Wisconsin Slough Natural Area, Headwaters Wilderness, Harrison,
Tipler, Parrish, Whisker Lake Wilderness, Crandon and Fern.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4602 8882 4601 8868 4599 8867 4599 8862
4600 8861 4602 8853 4599 8849 4597 8834
4596 8833 4596 8832 4595 8829 4596 8826
4595 8824 4595 8818 4523 8954 4514 9004
4561 9004 4566 8989 4595 8930 4611 8903
TIME...MOT...LOC 2324Z 313DEG 23KT 4611 8883 4589 8921 4558 8981 4534
9056
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
EckbergSpecial weather statement, Jul 12, 6:28 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Green Bay WI
628 PM CDT Tue Jul 12 2022
WIZ038-039-130015-
Outagamie WI-Brown WI-
628 PM CDT Tue Jul 12 2022
...A strong thunderstorm will impact portions of central Brown and
northeastern Outagamie Counties through 715 PM CDT...
At 628 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pulaski, or 12 miles west of Green Bay, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Hobart around 640 PM CDT.
Green Bay around 645 PM CDT.
Bellevue around 700 PM CDT.
Other locations impacted by this storm include Little Rapids, Anston,
Rose Lawn, Kunesh, Bellevue, Glenmore, Pittsfield, Oneida, De Pere
and Lambeau Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4427 8801 4456 8835 4459 8831 4459 8825
4464 8825 4467 8820 4451 8783
TIME...MOT...LOC 2328Z 313DEG 23KT 4458 8824
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
EckbergLocal storm report, Jul 12, 6:49 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
649 PM CDT TUE JUL 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND GST GREEN BAY 44.51N 88.00W
07/12/2022 M62.00 MPH BROWN WI ASOS
&&
SACSpecial weather statement, Jul 12, 7:24 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Green Bay WI
724 PM CDT Tue Jul 12 2022
WIZ045-130100-
Waushara WI-
724 PM CDT Tue Jul 12 2022
...A strong thunderstorm will impact portions of southwestern
Waushara County through 800 PM CDT...
At 723 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Westfield, or 11 miles west of Wautoma, moving
southeast at 25 mph.
HAZARD...Winds in excess of 40 mph, pea size hail and brief heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern
Waushara County, including the following locations... Dakota, Coloma
and Richford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4398 8960 4408 8960 4411 8950 4398 8930
TIME...MOT...LOC 0023Z 305DEG 23KT 4402 8952
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
EckbergSpecial weather statement, Jul 12, 7:39 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Green Bay WI
739 PM CDT Tue Jul 12 2022
WIZ022-040-130115-
Kewaunee WI-Door WI-
739 PM CDT Tue Jul 12 2022
...A strong thunderstorm will impact portions of northwestern
Kewaunee and southern Door Counties through 815 PM CDT...
At 739 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bay Shore Park, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and brief heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northwestern
Kewaunee and southern Door Counties, including the following
locations... Brussels, Dyckesville, Rosiere, Lincoln, Shoemaker
Point, Duvall, Kolberg and Namur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4459 8763 4464 8776 4464 8778 4466 8784
4468 8782 4469 8780 4476 8773 4473 8753
TIME...MOT...LOC 0039Z 292DEG 16KT 4470 8775
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
EckbergThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:12 PM CDT | Special Marine Warning | GRB | 41 min | |
| Jul 12, 7:24 PM CDT | Special Weather Statement | GRB | Waushara | 36 min |
| Jul 12, 7:39 PM CDT | Special Weather Statement | GRB | Kewaunee | 36 min |
| Jul 12, 8:19 PM CDT | Special Weather Statement | GRB | Marathon | 41 min |
| Jul 12, 8:54 PM CDT | Special Weather Statement | GRB | Portage, Wood | 66 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.